MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72204924
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the universal light guide cable was damaged after passing through the sterilization process as they were found sticking and overheating.The first sterilization was made in the sterrad; the second one, made by the hospital, is unknown.As this happened prior to any case, there was not patient involvement.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.
 
Additional Manufacturer Narrative
H10.H3, h6: an evaluation was performed by smith and nephew and could confirm the customer complaint for the universal light guide cable was damaged after passing through the sterilization process as it was found sticking.A visual inspection was performed and showed the orange sheathing is sticking to the sterile wrap.Correctionin g3, user facility should be marked and distributor unmarked.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 5MM X 10 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8774298
Report Number3003604053-2019-00071
Device Sequence Number2666837
Product Code GCJ
UDI-Device Identifier00885556643730
UDI-Public00885556643730
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204924
Device Lot Number127766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer08/08/2019
10/01/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/09/2019
10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1